Alert archive / Ohio / Special Weather Statements in 2011

Special Weather Statement, NWS Northern Indiana

July 28, 2011Fulton County, Williams County, Ohio

NWS Northern Indiana issued this special weather statement at Jul 28, 2011, 3:49 AM EDT for Fulton County, Williams County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2011, 3:49 AM EDT (07:49 UTC)
Expired
Jul 28, 2011, 4:15 AM EDT
In force
26 min
Issued by
NWS Northern Indiana

Counties Fulton County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 117 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WWUS83 KIWX 280749
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 AM EDT THU JUL 28 2011

INZ007-MIZ081-OHZ001-002-280815-
FULTON OH-HILLSDALE MI-STEUBEN IN-WILLIAMS OH-
349 AM EDT THU JUL 28 2011

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN STEUBEN COUNTY IN
NORTHEAST INDIANA...AND EASTERN HILLSDALE COUNTY IN SOUTHEAST
MICHIGAN...AND WESTERN FULTON AND NORTHERN WILLIAMS COUNTIES IN
NORTHWEST OHIO...

AT 344 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTH OF
PIONEER TO 10 MILES NORTH OF PIONEER TO 11 MILES NORTHWEST OF
MONTPELIER...MOVING EAST AT 45 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  MONTPELIER AND PIONEER...
  WEST UNITY...
  FAYETTE...
  SOMERSET CENTER...SOMERSET AND BRIDGEWATER CENTER...
  WEST JEFFERSON...KUNKLE AND PRATTVILLE...
  ALVORDTON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. 

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4152 8418 4159 8491 4183 8465 4208 8461
      4207 8436 4171 8436 4172 8396
TIME...MOT...LOC 0748Z 278DEG 42KT 4205 8449 4182 8453
          4165 8472

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 28, 1:25 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 28, 1:25 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
125 AM EDT THU JUL 28 2011

.AVIATION...
WARM FRONT EXTENDING ACROSS NRN IN/IL EARLY THIS MORNING WITH SCT
SHRA/TSRA ALONG IT. TS MOVG ACROSS SRN LM WAS WKNG ATTM BUT SHOULD
HOLD TOGETHER LONG ENOUGH TO REACH SBN. TS MORE QUESTIONABLE AT
FWA CLOSER TO OH VALLEY UPR LEVEL RIDGE AND FOR NOW CONTD WITH
TEMPO SHRA/CB MENTION OVERNIGHT. SOME MVFR VSBY IN BR/HZ SHOULD
PERSIST INTO THU MORNING WITH VFR CONDITIONS IN THE AFTN/EVE.
POTENTIAL FOR SCT TS AGAIN THIS AFTN/EVE...THOUGH FOCUSSING
MECHANISM QUESTIONABLE AND THUS POPS RATHER LOW SO FOR NOW LEFT
MENTION OUT OF TAFS.

&&

.PREV DISCUSSION...

SHORT TERM

TONIGHT THROUGH EARLY FRIDAY MORNING...

CONVECTION ASSOCIATED WITH WARM FRONT CONTINUES TO WEAKEN AND MOVE
OUT OF THE AREA. WARM SECTOR AND ABUNDANT MOISTURE RETURN IN THE
WAKE OF THE CONVECTION. BIGGEST CHALLENGE THIS PERIOD IS THE TIMING
AND LOCATION OF COLD FRONT LATE IN THE DAY THURSDAY. MODELS HAVE ALL
PLACED THIS BOUNDARY NORTH OF THE CWA...HOWEVER THE SREF SEEMS TO BE
A BETTER COMPROMISE AND WAS FOLLOWED CLOSELY FOR THE POP/WX/QPF
GRIDS TONIGHT-THU NIGHT.

THE PLACEMENT WILL ALSO CAUSE SIGNIFICANT TEMPERATURE GRADIENT
ACROSS THE CWA ON THURSDAY. THE CLOUDS ACROSS THE NORTHWEST THIRD OF
THE CWA WILL KEEP TEMPS IN THE UPPER 80S AND ANY RAINFALL WILL DRIVE
TEMPS DOWN EVEN MORE.  IN THE SOUTHEAST PORTION OF THE CWA WITH MORE
INSOLATION AND FAVORABLE SOUTHWESTERLY FLOW...TEMPERATURES/DWPTS
WILL HELP TO PUSH TEMPS/HEAT INDEX INTO THE MID-UPPER 90S. OF COURSE
THIS ALL DEPENDS ON THE PROXIMITY OF THE FRONT...FURTHER SOUTH AND
ALL AREAS WILL FEEL THE RELIEF...FURTHER NORTH AND THE HUMIDITY/HEAT
SPREAD NORTH. WITH THIS IN MIND HAVE OPTED TO KEEP TEMPERATURE GRIDS
RELATIVELY UNTOUCHED TONIGHT AND THURSDAY.

COLD FRONT WILL BE INTO THE CWA DURING TEH OVERNIGHT THURS INTO
FRIDAY MORNING AND WOULD EXPECT TO SEE MORE EXTENSIVE PRECIPITATION
COVERAGE. OVERNIGHT LOWS WILL BE WARMER WITH THE CLOUDS AND THIS IS
REFLECTED IN THE CURRENT GRIDDED TRENDS.

LONG TERM...FRIDAY THROUGH WEDNESDAY

A BROAD LOW AMPLITUDE UPPER TROUGH WILL CONTINUE EASTWARD ACROSS THE
NORTHERN GREAT LAKES AND SOUTHERN ONTARIO TO BEGIN THE LONG TERM
PERIOD ON FRIDAY. THIS WILL ALLOW LOW LEVEL COOL FRONT TO SAG
SOUTHWARD INTO NORTHERN PORTIONS OF THE AREA FRIDAY MORNING.
STRONGER MID/UPPER FORCING SHOULD BE SHIFTING INTO EASTERN GREAT
LAKES AND NORTHEAST UNITED STATES BY FRIDAY...BUT LOW LEVEL
CONVERGENCE WITH THIS BOUNDARY COMBINED WITH CLOSE PROXIMITY TO
BROAD RIGHT ENTRANCE REGION OF DEPARTING JET STREAK STILL ARGUES FOR
MAINTAINING MID RANGE CHANCE TSRA POPS INTO FRIDAY. BASED ON
EXPECTED MORNING TIMING OF THIS FRONT...SEVERE POTENTIAL SEEMS
SOMEWHAT MINIMAL FOR NORTHERN PORTIONS OF THE AREA THAT SHOULD BE IN
POST FRONTAL ENVIRONMENT DURING THE AFTERNOON. INCREASING DEEP LAYER
SHEAR ALONG THIS FRONTAL ZONE ON THE ORDER OF 30 TO 40 KNOTS...AND
MODERATE INSTABILITY EXPECTED ACROSS SOUTHERN HALF OF THE FORECAST
AREA SUGGESTS SOME ISOLATED SEVERE POTENTIAL IS POSSIBLE FRIDAY
AFTERNOON/EARLY EVENING. ANY RISK OF REACHING HEAT ADVISORY CRITERIA
SHOULD BE CONFINED TO APPROXIMATELY SOUTHERN THIRD OF THE FORECAST
AREA FRIDAY AFTERNOON AHEAD OF THE FRONT.

SFC HIGH PRESSURE TO SETTLE ACROSS THE AREA ON SATURDAY BEHIND THE
FRONT. MOST OF THE AREA SHOULD REMAIN DRY...AND WEAKLY CAPPED
CONDITIONS MAY DEVELOP WITH LESS THAN IDEAL LAPSE RATES IN THE 850
TO 700 HPA LAYER AND A DRIER LOW LEVEL AIR MASS IN PLACE. CANNOT
RULE OUT AN ISOLATED THUNDERSTORM ACROSS THE FAR SOUTH BUT LATER
FORECASTS MAY NEED TO CONSIDER REMOVING MENTION ENTIRELY FOR
SATURDAY. WEAK COOL AIR ADVECTION MAY BE PARTIALLY OFFSET BY
SLIGHTLY BETTER POST FRONTAL MIXING SATURDAY AND WILL CONTINUE IDEA
FROM PREVIOUS FORECAST WITH HIGHS FROM MID 80S NORTH TO UPPER 80S TO
AROUND 90 SOUTH. LOW LEVEL AIR MASS SHOULD BE DRY ENOUGH TO PREVENT
HEAT ADVISORY CRITERIA FROM BEING REACHED.

MEDIUM RANGE MODELS HAVE COME INTO SOME BETTER AGREEMENT WITH ECWMF
SEEMINGLY COMING AROUND TO GFS IDEA OF PAST SEVERAL RUNS IN MUCH
LESS AMPLITUDE AND LESS RIDGE SUPPRESSION WITH NEXT RIDGE RIDING
TROUGH FOR EARLY NEXT WEEK. ASSOCIATED COLD FRONTAL BOUNDARY WITH
THIS TROUGH SHOULD DROP INTO SOUTHERN GREAT LAKES ON
MONDAY...ALTHOUGH MOISTURE AVAILABILITY IS CERTAINLY IN QUESTION
GIVEN DRY AIR MASS IN PLACE AND LACK OF SUBSTANTIAL RETURN FLOW.
CONVECTIVE CHANCES PERHAPS A BIT BETTER TOWARD END OF PERIOD AS A
MORE SUBSTANTIAL LOW LEVEL THETAE RIDGE DROPS INTO THE AREA AHEAD OF
NEXT COOL FRONT WITH THE NEXT SOUTHERN CANADIAN SHORT WAVE TROUGH.
POTENTIAL OF SEVERAL WEAK FRONTAL PASSAGES THIS WEEKEND THROUGH THE
MIDDLE PORTIONS OF NEXT WEEK DO SEEM TO SUGGEST THAT EXCESSIVE HEAT
AND HUMIDITY MAY NOT BE AS GREAT OF A CONCERN FOR THIS PERIOD
HOWEVER.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LEWIS
LONG TERM...MARSILI
AVIATION...JT
Hazardous weather outlook, Jul 27, 10:58 PM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 PM EDT WED JUL 27 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-290300-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1058 PM EDT WED JUL 27 2011 /958 PM CDT WED JUL 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT...MAINLY OVER
NORTHERN PORTIONS OF THE AREA. SOME OF THE STORMS COULD CONTAIN
DAMAGING WINDS AND VERY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HOT AND HUMID CONDITIONS ARE EXPECTED MUCH OF THIS PERIOD.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH SATURDAY.
SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LOCALLY
HEAVY RAINFALL THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND THURSDAY
AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-290300-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1058 PM EDT WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT. THE STORMS COULD
CONTAIN WINDS GREATER THAN 40 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY. SOME
OF THE STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 40 KNOTS ON THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jul 28, 2:08 AM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
208 AM EDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     MARINE TSTM WIND 2 NNW MICHIGAN CITY     41.74N  86.91W
07/28/2011  M41 MPH          LMZ046             IN   C-MAN STATION

&&

EVENT NUMBER IWX1101228
Local storm report, Jul 28, 2:15 AM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
215 AM EDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     MARINE TSTM WIND 4 NW BRIDGMAN           41.98N  86.61W
07/28/2011  M41 MPH          LMZ043             MI   BUOY

            BUOY 45026

&&

EVENT NUMBER IWX1101229
Special weather statement, Jul 28, 2:37 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
237 AM EDT THU JUL 28 2011

INZ003-004-012-MIZ077-280700-
BERRIEN MI-LA PORTE IN-ST. JOSEPH IN-STARKE IN-
137 AM CDT THU JUL 28 2011

...STRONG THUNDERSTORMS MOVING TOWARD WESTERN ST. JOSEPH COUNTY IN
NORTH CENTRAL INDIANA...AND LA PORTE AND NORTHWESTERN STARKE COUNTIES
IN NORTHWEST INDIANA...AND SOUTHERN BERRIEN COUNTY IN SOUTHWEST
MICHIGAN...

AT 235 AM EDT/135 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF LONG BEACH TO 15 MILES WEST OF LA CROSSE...MOVING EAST AT 40
MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  WESTVILLE AND TRAIL CREEK...
  LA PORTE...
  NEW BUFFALO...
  WANATAH...
  SHOREWOOD-TOWER HILL...THREE OAKS AND LA CROSSE...
  KINGSFORD HEIGHTS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4171 8694 4182 8673 4191 8661 4191 8625
      4125 8666 4125 8693
TIME...MOT...LOC 0637Z 270DEG 36KT 4183 8685 4133 8715
Special weather statement, Jul 28, 2:38 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
238 AM EDT THU JUL 28 2011

INZ005-006-MIZ078>080-280715-
BRANCH MI-CASS MI-ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-
238 AM EDT THU JUL 28 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN ELKHART COUNTY IN
NORTH CENTRAL INDIANA...AND NORTHWESTERN LAGRANGE COUNTY IN NORTHEAST
INDIANA...AND SOUTHEASTERN CASS...ST. JOSEPH AND NORTHWESTERN BRANCH
COUNTIES IN SOUTHWEST MICHIGAN...

AT 235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
CENTREVILLE TO DUNLAP...MOVING EAST AT 45 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  STURGIS...
  CENTREVILLE...
  WHITE PIGEON...
  MIDDLEBURY...
  UNION CITY AND COLON...
  BRONSON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4159 8551 4162 8606 4166 8606 4208 8554
      4207 8492
TIME...MOT...LOC 0638Z 265DEG 37KT 4204 8548 4162 8598
Special weather statement, Jul 28, 3:19 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
319 AM EDT THU JUL 28 2011

INZ006-007-MIZ080-081-OHZ001-280745-
BRANCH MI-HILLSDALE MI-LAGRANGE IN-STEUBEN IN-WILLIAMS OH-
319 AM EDT THU JUL 28 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN WILLIAMS...
BRANCH...WESTERN HILLSDALE...EXTREME NORTHEASTERN DE KALB...STEUBEN
AND EASTERN LAGRANGE COUNTIES...

AT 316 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
COLDWATER TO 6 MILES SOUTHWEST OF COLDWATER TO 19 MILES WEST OF
ANGOLA...MOVING EAST AT 35 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  ANGOLA...
  QUINCY...
  FREMONT...
  LITCHFIELD...
  JONESVILLE AND READING...
  KINDERHOOK...COLDWATER LAKE AND LAKE GAUGE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4207 8451 4176 8456 4153 8486 4159 8542
      4188 8515 4208 8513
TIME...MOT...LOC 0718Z 286DEG 31KT 4206 8501 4186 8503
          4159 8534
Special weather statement, Jul 28, 3:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 AM EDT THU JUL 28 2011

INZ007-MIZ081-OHZ001-002-280815-
FULTON OH-HILLSDALE MI-STEUBEN IN-WILLIAMS OH-
349 AM EDT THU JUL 28 2011

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN STEUBEN COUNTY IN
NORTHEAST INDIANA...AND EASTERN HILLSDALE COUNTY IN SOUTHEAST
MICHIGAN...AND WESTERN FULTON AND NORTHERN WILLIAMS COUNTIES IN
NORTHWEST OHIO...

AT 344 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTH OF
PIONEER TO 10 MILES NORTH OF PIONEER TO 11 MILES NORTHWEST OF
MONTPELIER...MOVING EAST AT 45 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  MONTPELIER AND PIONEER...
  WEST UNITY...
  FAYETTE...
  SOMERSET CENTER...SOMERSET AND BRIDGEWATER CENTER...
  WEST JEFFERSON...KUNKLE AND PRATTVILLE...
  ALVORDTON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4152 8418 4159 8491 4183 8465 4208 8461
      4207 8436 4171 8436 4172 8396
TIME...MOT...LOC 0748Z 278DEG 42KT 4205 8449 4182 8453
          4165 8472

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 12:46 AM EDTSpecial Marine WarningIWX89 min
Jul 28, 2:22 AM EDTSpecial Marine WarningIWX53 min
Jul 28, 2:37 AM EDTSpecial Weather StatementIWXLaPorte, Starke23 min
Jul 28, 3:19 AM EDTSpecial Weather StatementIWXSteuben26 min
Jul 28, 11:43 AM EDTHeat AdvisoryIWXAdams, Allen, Blackford, Cass, Fulton, Grant and 10 more8 hr
Jul 28, 3:15 PM EDTFlash Flood WatchIWXAllen, DeKalb, Elkhart, Fulton, LaGrange, Marshall and 5 more20 hr
Jul 28, 1:36 AM EDTSpecial Weather StatementIWXBerrien24 min
Jul 28, 2:02 AM EDTSpecial Weather StatementIWXCass28 min
Jul 28, 2:38 AM EDTSpecial Weather StatementIWXSaint Joseph37 min

Nearby

Special Weather Statements in Ohio, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.